Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 50, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Aug 19, 2004, 7:56 AM CDT for Brown County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2004, 7:56 AM CDT (12:56 UTC)
- Expired
- Aug 19, 2004, 11:45 AM CDT
- In force
- 4 hr
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
County Brown County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 0.9 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 70 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 673 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KSJT 191257 FFWSJT TXC049-191645- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 756 AM CDT THU AUG 19 2004 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * FLASH FLOOD WARNING FOR... BROWN COUNTY IN NORTH CENTRAL TEXAS * UNTIL 1145 AM CDT * AT 755 AM CDT...THUNDERSTORMS WITH HEAVY RAINFALL WERE ACROSS NORTHERN BROWN COUNTY...FROM LAKE BROWNWOOD TO MAY AND CROSS CUT. THIS AREA RECEIVED 3 INCHES OF RAINFALL SINCE 6 AM. * ADDITIONAL RAINFALL AMOUNTS OF 3 INCHES ARE POSSIBLE AS STORMS CONTINUE TO DEVELOP NEAR LAKE BROWNWOOD AND MOVE NORTHEAST AT 20 MPH. THIS RAIN WILL RUNOFF AND PRODUCE FLASH FLOODING. TURN AROUND DONT DROWN DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW SAFE PASSAGE. REMEMBER...MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES. LAT...LON 3207 9919 3175 9919 3180 9880 3206 9894 $$ 04
2 follow-up statements
000 WGUS74 KSJT 191403 FFSSJT TXC049-191645- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 902 AM CDT THU AUG 19 2004 ...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR BROWN COUNTY UNTIL 1145 AM CDT... AT 844 AM CDT...DOPPLER RADAR ESTIMATED THAT 4 TO 6 INCHES OF RAIN HAS FALLEN OVER LAKE BROWNWOOD AND PORTIONS OF NORTHERN BROWN COUNTY SINCE 5 AM...WITH ADDITIONAL RAINFALL UP TO 1 TO 3 INCHES EXPECTED BY 1145 AM CDT. CREEKS AND STREAMS NORTH OF LAKE BROWNWOOD...INCLUDING PECAN BAYOU ...HOLLOWAY CREEK...LOST CREEK...AND JIM NED CREEK...ARE LIKELY FILLED WITH SWIFTLY FLOWING WATER. LOW WATER CROSSINGS AND OTHER LOW LYING AREAS WILL BECOME FLOODED AND IMPASSABLE. THESE FLOOD WATERS WILL FLOW INTO LAKE BROWNWOOD...WITH A RISE OF THE LAKE LEVELS EXPECTED. MOTORISTS ACROSS NORTHERN BROWN COUNTY ARE URGED TO PROCEED WITH CAUTION. REMEMBER...MOST FLOOD FATALITIES OCCUR IN VEHICLES. TURN AROUND...DONT DROWN. $$ 07
000 WGUS74 KSJT 191524 FFSSJT TXC049-191645- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 1024 AM CDT THU AUG 19 2004 ...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR BROWN COUNTY UNTIL 1145 AM CDT... AT 1011 AM CDT...DOPPLER RADAR ESTIMATED THAT THUNDERSTORMS HAVE DROPPED 5 TO 7 INCHES OF RAIN ACROSS PORTIONS OF BROWN COUNTY SINCE 5 AM...WITH THE HEAVIEST RAIN FALLING IN A STRETCH FROM JUST NORTH OF LAKE BROWNWOOD TO NEAR MAY. THUNDERSTORMS WILL CONTINUE ACROSS CENTRAL AND NORTHERN BROWN COUNTY THROUGH 1145 AM...PRODUCING ANOTHER 1 TO PERHAPS AS MUCH AS 2 INCHES. LOW WATER CROSSINGS AND OTHER LOW LYING AREAS AND POOR DRAINAGE AREAS ALONG PECAN BAYOU AND HOG CREEK NORTH OF LAKE BROWNWOOD WILL LIKELY BECOME FLOODED AND IMPASSABLE. MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. $$ 07
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 19, 3:33 AM CDT, 4 hours 23 minutes earlier.
Area forecast discussion, Aug 19, 3:33 AM CDT, 4 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 333 AM CDT THU AUG 19 2004 .DISCUSSION... MUCH OF WEST CENTRAL TX...WITH THE EXCEPTION OF THE NORTHERN EDWARDS PLATEAU...EXPERIENCED A DECENT RAIN EVENT WEDNESDAY AFTERNOON INTO THIS MORNING. THE EVENT BEGAN WHEN A VIGOROUS MID LEVEL SHORTWAVE TROF THAT INTERACTED WITH RAPIDLY DESTABILIZING AIRMASS. AT 08Z...KSJT RADAR INDICATED AN MCS EAST OF A SAN ANGELO TO SWEETWATER LINE...MOVING NORTHEAST AROUND 25 KTS. THERE APPEARED TO BE A WEAK MESOSCALE VORTICITY MAX OVER SAN SABA COUNTY. FURTHER WEST...MOSTLY CLEAR SKIES PREVAILED FROM THE TRANS-PECOS INTO SOUTHEAST NEW MEXICO. PRIMARY FORECAST CONCERN REMAINS RAIN CHANCES. THE GFS MODEL CONTINUES TO SHOW LITTLE RUN TO RUN CONSISTENCY...WHICH COMPLICATES THE OUTER PERIOD FORECASTS IN PARTICULAR. GOES WATER VAPOR IMAGERY INDICATED A COMPACT CIRCULATION OVER SOUTHWEST AZ...SHEARED EAST SOME BY A UPPER JET MAX CUTTING ACROSS CENTRAL BAJA. FURTHER EAST OVER NM...IT WAS DIFFICULT TO DISCERN ANY SHORTWAVE TROFS EMBEDDED IN THE NEARLY ZONAL UPPER FLOW. FOR TODAY...EXPECT THUNDERSTORM COVERAGE TO BE ISOLATED ONCE THE MCS LIFTS EAST OF THE FORECAST AREA. PRIMARY DRIVER FOR RAIN CHANCES TODAY WILL BE LOW LEVEL DESTABILIZATION. ISOLATED THUNDERSTORMS ACTIVITY SHOULD DECREASE WITH BOUNDARY LAYER COOLING DURING THE EVENING. A WEAK FRONT THAT HAD ENTERED THE NORTHERN TX PANHANDLE EARLY THIS MORNING WILL LIKELY SAG INTO THE BIG COUNTRY OVERNIGHT. THE GFS MODEL PROGS A SHORTWAVE TROF TO DIVE INTO THE THE TX PANHANDLE LATE THIS EVENING...WHICH WILL LIKELY HELP SUSTAIN THUNDERSTORMS NEAR THE FRONT INTO THE OVERNIGHT HOURS. WITH THIS IN MIND...WILL PLAN CHANCE CATEGORY POPS FOR THE BIG COUNTRY TONIGHT..WITH LOWER POPS FURTHER SOUTH AWAY FROM THE MID LEVEL SHORTWAVE AND SURFACE FRONT. AS MENTIONED EARLIER...THE GFS APPEARS TO BE STRUGGLING WITH CONSISTENCY WITH RESPECT TO NEXT WEEK/S UPPER PATTERN...ESPECIALLY UPSTREAM OF TX. THE UPPER TROF THAT WAS PROGGED YESTERDAY TO DROP INTO THE GREAT BASIN BY MIDWEEK IS NOW PROGGED TO CUT-OFF AND MEANDER OFF THE SOUTHERN CA COAST. THIS HAS SIGNIFICANT IMPLICATIONS FOR WEST CENTRAL TX WEATHER NEXT WEEK...WITH THE NEW SOLUTION RESULTING IN A MORE PERSISTENT UPPER RIDGE OVER NM AND WEST TX... RATHER THAN THE SOUTHWEST MONSOONAL FLOW OVER TX FROM YESTERDAY/S GFS RUN. IT SHOULD BE NOTED THAT THE NEW ECMWF MODEL RUN IS MORE IN LINE WITH YESTERDAY/S GFS RUN. WILL TRIM WHAT WERE SLIGHT CHANCE POPS FOR NEXT WEEK...AND WARM TEMPS SLIGHTLY...THROUGH NOT TO THE EXTENT AS SUGGESTED BY THE GFS MEX GUIDANCE. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 87 69 88 67 / 40 30 20 20 SAN ANGELO 91 71 92 69 / 30 10 20 20 JUNCTION 91 72 93 70 / 30 10 20 20 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 14
Hazardous weather outlook, Aug 19, 5:41 AM CDT, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 541 AM CDT THU AUG 19 2004 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140- 154-155-168>170-201040- BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX- FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX- MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX- SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX- TOM GREEN TX- 541 AM CDT THU AUG 19 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS WEST CENTRAL TEXAS. A MOIST AND UNSTABLE AIR MASS WILL INTERACT WITH DAYTIME HEATING TO AGAIN PRODUCE SCATTERED THUNDERSTORMS. ONE OR TWO OF THESE COULD BECOME SEVERE. THE MAIN THREAT WILL BE DIME TO NICKEL SIZE HAIL...AND ISOLATED DAMAGING WIND GUSTS. LOCALLY HEAVY RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN... A WEAK COLD FRONT WILL WASH OUT OVER WEST CENTRAL TEXAS FRIDAY. WITH MOISTURE AND INSTABILITY STILL IN PLACE...ONE OR TWO SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE...MAINLY IN THE AFTERNOON AND EARLY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 7:16 PM CDT | Flash Flood Warning | SJT | Coke | 4 hr |
| Aug 19, 2:55 AM CDT | Flash Flood Warning | SJT | Menard | 3 hr |
| Aug 19, 5:15 AM CDT | Severe Thunderstorm Warning | SJT | San Saba | 45 min |
| Aug 19, 3:38 PM CDT | Flash Flood Warning | SJT | Brown | 3 hr |
| Aug 19, 5:16 PM CDT | Flash Flood Warning | SJT | Coleman | 119 min |
| Aug 19, 6:15 PM CDT | Flash Flood Warning | SJT | McCulloch, San Saba | 4 hr |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.